Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

What the hell is wrong with me? (possibly tmi)

(10 Posts)
llwynogbach Wed 26-Feb-14 12:31:15

Last week (wed)I had a general anethestic, I felt quite sicky and bunged up for a couple of days. Then just sick. I'm just off my food and feel like I could throw up at any point. Sun night at 2 am had a bit of an upset tummy but then seemed fine although still feeling grim. Yesterday was horrific, I felt so so ill, all wobbly and jelly like inside with a racing heart, I put it down to anxiety as I had a stressful day. Tried to force feed myself spag bol...that was a mistake ended up going to the loo about every 10 min but wasn't watery just soft. I felt so ill I tried to be sick to make it go away, I couldn't so that was a bit silly and then dp got quite cross that I did that. Anyway no upset stomach today I just feel so so sick every now and again I get what feels like hunger but its not I have no appetite at all.

What on earth is wrong with me and when will I feel normal again?

Littlefish Wed 26-Feb-14 12:33:30

What pain killers were you given after your op? Codeine can cause constipation which can cause sick feelings etc.

llwynogbach Wed 26-Feb-14 12:59:45

No codiene because it gave me horrific stomach pains last time I was given it. They just gave me paracetamol and amoxicillin to take home. I'm usually fine with amoxicillin so am presuming it can't be that that's making me feel so rough.

peepingoutofhtetumbledrier Wed 26-Feb-14 13:06:17

No idea about the feeling sick or racing heart, but are the antibiotics quite a high dose? They'll knock out the good bacteria in your gut and can give you an upset stomach. You might find taking some kind of acidophilus supplement helps.

Can't you ask the doctors you saw for treatment that needed the GA? I would have thought if it was surgery you'd be able to ring up and ask about after effects.

lottieandmia Wed 26-Feb-14 13:08:35

Have you called your GP? I've never had side effects like yours after a GA but I do know that it must take a while for the effects to get out of your system because I was very depressed and anxious in the week after my GA but soon returned to normal after that.

llwynogbach Wed 26-Feb-14 13:24:27

Errm 750mg amoxicillin a day. No idea if that's high? I think it must be the GA I just don't feel myself. Very tearful/jumpy which are generally signs of anxiety for me. I'll go to the drs tomorrow if I'm still not right. Think dp thinks I'm completely crackers!!

Littlefish Wed 26-Feb-14 13:31:28

I felt very teary and anxious after a GA a couple of years ago. I presume it was all part of recovering from an episode which had made me feel quite anxious generally. I also think that having an operation puts us in quite a vulnerable position, and our bodies/minds will seek to process those feelings afterwards..

llwynogbach Wed 26-Feb-14 13:38:35

Hmm you're probably right. I was quite worried about having it done. I also resent having it done seeing as my impacted and missing teeth are most likely down to my mother drinking heavily while pregnant (there's a lot missing or impacted not just a few) and then half starving me as a child. I thought I had dealt with all that but don't appear to be coping very well with it at the moment.

Littlefish Wed 26-Feb-14 13:41:13

Oh I'm really sorry to hear that. It sounds like you have a lot to deal with. It might be a good idea to talk to your GP anyway. Have you ever had any counselling?

llwynogbach Wed 26-Feb-14 13:46:22

When I was a teenager yes. I gave up on it though. I've overcome so many hurdles related to the past in the last yr, I was doing so well but this seems to have knocked me for six. I'm sure I'll be back on track soon!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now